MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/90

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/90
Model Number 430459
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 stent system was selected for the treatment.There was a problem with the guide wire and it had to be replaced.The pulsar-18 t3 device had already been placed inside the artery and had to be removed as well.During removal, the stent got stuck in the cordis 4f introducer and broke.A new 4f cordis introducer and a new pulsar-18 t3 (same lot) were used.When inserted, the device also got stuck in the cordis 4f introducer and broke as well (reported separately).
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the returned instrument has not fractured.In the as-returned state the instrument was stuck inside the 4f cordis brite tip introducer sheath.The outer shaft has been retracted by about 4 cm and the stent has been partially released inside the introducer sheath.Few stent struts and about 1 mm of the device tip protrude from the distal end of the introducer sheath.The distal end of introducer sheath is severely deformed.Also, the retractable outer shaft is severely deformed (i.E.Compressed and kinked) over a length of about 6 cm just proximal to the proximal end of the introducer sheath.Outside of the deformed zone the diameter of the retractable outer shaft still complies with the specification.Due to the state of the device a simulation with a reference introducer sheath could not be conducted.Review of the production documentation of the product detailed above did not reveal any non-conformity.During final inspection, every stent system undergoes visual inspection for deformations of the outer shaft and the outer diameter is measured over its entire length.The device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It seems likely that the root cause for the complaint event is related to a tolerance issue with the introducer sheath used during the intervention.

Brand Name
PULSAR-18 T3 6/40/90
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10488833
Report Number1028232-2020-03772
Device Sequence Number2795483
Product Code NIP
UDI-Device Identifier07640130446571
UDI-Public07640130446571
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model Number430459
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07200821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1